MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832300
Medical Device Problem Codes Contamination (1120); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via user/facility medwatch# (b)(4) that device contamination occurred.A 3.00 x 32mm synergy xd drug-eluting stent was selected for use.However, during the opening of the package it was not ripped down the one side all the way.The device was caught in the packaging and the stent was dropped and contaminated.The procedure was completed with another stent.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.00 x 32mm stent delivery system (sds) was returned for analysis.The synergy xd device was received inside the shelf carton.Apart from the fact that the blue closure strip on the box shelf carton had been opened, there was no visible damage to the carton.Inside the shelf carton was the device in its torn pouch.The pouch was received torn open.The pouch was clearly labelled correctly with no damage observed to the labelling.Inside the pouch was the synergy xd 3.00/32 lot: 27857221-041, with attached pressure chart and directions for use card.An examination of the pouch confirmed that the pouch was torn open in a non uniform way.Part of the side seal was lifted (opened) and part remains stuck to seal.An examination of the synergy xd mr us 3.00 x 32mm stent delivery system (sds) identified no evidence of any device use.H6 device codes - difficult to open or remove packaging material has been added.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14379348
Report Number2134265-2022-04677
Device Sequence Number4874784
Product Code NIQ
UDI-Device Identifier08714729981008
UDI-Public08714729981008
Combination Product (Y/N)Y
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2023
Device Model NumberH7493941832300
Device Lot Number0027870456
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date07/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown